Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 43, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 7, 2018, 9:33 AM CDT for Cooper County, Missouri. It took effect at Sep 8, 2018, 9:00 AM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 9:33 AM CDT (14:33 UTC)
- In effect from
- Sep 8, 2018, 9:00 AM CDT
- Expired
- Sep 10, 2018, 4:57 AM CDT
- In force
- 44 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 9.74 ft at Sep 8, 2018, 1:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
993
WGUS43 KEAX 071433
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
933 AM CDT Fri Sep 7 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-081432-
/O.NEW.KEAX.FL.W.0043.180908T1400Z-180910T0957Z/
/BONM7.1.ER.180908T1400Z.180909T0600Z.180909T0957Z.UU/
933 AM CDT Fri Sep 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* from Saturday morning to late Sunday night.
* At 8:30 AM Friday the stage was 7.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 18.7 feet by early Sunday morning. The
river will fall below flood stage by Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 7.1 Fri 08 AM 18.7 early Sunday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$2 follow-up statements
224
WGUS43 KEAX 080211
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
911 PM CDT Fri Sep 7 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Lamine River near Otterville affecting Cooper County.
Moniteau Creek near Fayette affecting Howard County.
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-090210-
/O.NEW.KEAX.FL.W.0044.180908T1713Z-180910T0138Z/
/OTTM7.1.ER.180908T1713Z.180909T0000Z.180909T0138Z.NO/
911 PM CDT Fri Sep 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Lamine River near Otterville.
* from Saturday afternoon to Sunday evening.
* At 8:15 PM Friday the stage was 3.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and
continue to rise to near 15.9 feet by Saturday evening. The river
will fall below flood stage by Saturday evening.
* At 15.0 feet...Low lying woodlands and fields along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 3.3 Fri 08 PM 15.9 Saturday evening
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC089-090210-
/O.NEW.KEAX.FL.W.0045.180908T1321Z-180910T0940Z/
/FYTM7.1.ER.180908T1321Z.180908T2200Z.180909T0940Z.UU/
911 PM CDT Fri Sep 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Moniteau Creek near Fayette.
* from Saturday morning to late Sunday night.
* At 8:30 PM Friday the stage was 11.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 20.1 feet by Saturday afternoon. The river will
fall below flood stage by Sunday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 11.4 Fri 08 PM 20.1 Saturday afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
MOC053-090210-
/O.EXT.KEAX.FL.W.0043.180908T1433Z-180910T1936Z/
/BONM7.2.ER.180908T1433Z.180909T0600Z.180909T1936Z.UU/
911 PM CDT Fri Sep 7 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* from Saturday morning to Monday afternoon.
* At 8:30 PM Friday the stage was 7.4 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 20.1 feet by early Sunday morning. The
river will fall below flood stage by early Sunday afternoon.
* At 19.5 feet...The creek floods U Highway about 4 miles southeast
of Boonville.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 7.4 Fri 08 PM 20.1 early Sunday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$050
WGUS83 KEAX 081420
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
920 AM CDT Sat Sep 8 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Lamine River near Otterville affecting Cooper County.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-081450-
/O.CAN.KEAX.FL.W.0044.000000T0000Z-180910T0138Z/
/OTTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
920 AM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
The Lamine River near Otterville.
* At 8:15 AM Saturday the stage was 7.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage with a value of
8.9 feet this afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 7.9 Sat 08 AM 8.9 this afternoon
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC053-081450-
/O.CAN.KEAX.FL.W.0043.000000T0000Z-180910T1936Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
920 AM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
The Petite Saline Creek near Boonville.
* At 8:30 AM Saturday the stage was 8.3 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 8.5 feet. The
river will continue to fall to 5.5 feet by Sunday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 8.3 Sat 08 AM 7.8 this afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 7, 6:25 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 7, 6:25 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
625 AM CDT Fri Sep 7 2018
.Discussion...
Issued at 308 AM CDT FRI SEP 7 2018
Primary concern in the short to mid-range forecast will continue
to be heavy rain and flood potential with the remnants of Gordon.
Main updates are to slightly shift the heaviest rainfall amounts
to the east southeast, resulting in the removal of few counties
from the western side of the Flash Flood Watch.
TD Gordon is currently located over central Arkansas, and will
continue to lift slowly to the north while being steered east by
an approaching upper trough over the next several days. Northeast
flow on the northwest side of the low has strengthened over the
last 12-24 hours, advecting in slightly cooler temperatures but
minimally impacting low-level and the overall moisture profile.
PWATs remain in the 2-2.5 inch range, resulting in very efficient
rainfall in the elevated frontal bands that will lift northwest
then eventually pull back to the east as the system slowly shifts.
While the upper trough will eventually work to end the long-
duration precipitation event, it may initially enhance showers as
lift overrides the already supportive environment, resulting in a
resurgence of showers and embedded storms later this morning, and
perhaps again tonight. The heaviest rain will occur where the
longest duration of rainfall occurs, since the environment is
nearly uniform in its support for efficient rainfall. This is most
likely to occur across central Missouri, closer to the low center
and where frontogenesis will likely pivot as the low approaches
and is then nudged eastward by the weak upper trough. The Flash
Flood Watch will remain in effect across these areas, where
additional precipitation may exceed 2 to 3 inches.
Temperatures will also be impacted by cloud cover, periodic rain
showers and northeast flow, and will likely top out 10-15 degrees
below normal highs in the upper 60s to lower 70s both today and
Saturday. A recovery to more normal conditions will begin Sunday
as breaks in cloud cover allow for more diurnal heating, and as
northeast flow gradually diminishes as Gordon departs. Rainfall
potential will decrease Saturday, then a quiet, dry forecast is
anticipated through the remainder of the period.
&&
.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 625 AM CDT FRI SEP 7 2018
Areas of light fog and drizzly, misty rain showers will gradually
transition to a steadier rain with slightly better visibilities
this morning. Ceilings may raise a few hundred feet, but are
likely to stay IFR to very low-end MVFR throughout the day. Winds
will remain very steady in direction between 30-40 degrees,
increasing to around 10-12 kts by mid-morning. Rain may shift
south of the terminals by mid- to late-afternoon, but confidence
in placement and coverage is too low to warrant a complete removal
from the KC-area TAFs. Ceilings will likely lower again after
sunset, and fog may redevelop at KSTJ where lingering showers are
less likely.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Flash Flood Watch through late Saturday night for MOZ006>008-
015>017-023>025-031>033-038>040-044>046-054.
&&
Discussion...Laflin
Aviation...LaflinHazardous weather outlook, Sep 7, 4:46 AM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 446 AM CDT Fri Sep 7 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 446 AM CDT Fri Sep 7 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Periodic moderate to locally heavy rain will be possible today and tonight. Rain totals of 1 to 2 inches with locally higher amounts will be possible. This may lead to localized flooding and flash flooding, especially east of U.S. Highway 65. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday The heaviest rainfall will be departing Saturday, but heavier showers may linger into the morning hours. Otherwise, no hazardous weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:19 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 5 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.